Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 9, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Feb 19, 2012, 3:59 AM EST. It took effect at Feb 19, 2012, 10:00 AM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2012, 3:59 AM EST (08:59 UTC)
- In effect from
- Feb 19, 2012, 10:00 AM EST
- Expired
- Feb 20, 2012, 5:00 AM EST
- In force
- 19 hr
- Issued by
- NWS Miami, FL
The text
As transmitted, in the capitals the NWS used until 2016.
047 WHUS72 KMFL 190859 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 359 AM EST SUN FEB 19 2012 AMZ650-670-200000- /O.NEW.KMFL.SC.Y.0009.120219T1500Z-120220T1000Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- 359 AM EST SUN FEB 19 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 AM EST MONDAY. * WINDS AND SEAS: WINDS WILL INCREASE TO AROUND 20 KNOTS LATE THIS MORNING WITH HIGHER GUSTS ALSO EXPECTED THIS AFTERNOON THROUGH TONIGHT. SEAS WILL BUILD UP TO 5 FEET IN THE GULF STREAM BY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ610-200000- /O.NEW.KMFL.SC.Y.0009.120219T1500Z-120220T0000Z/ LAKE OKEECHOBEE- 359 AM EST SUN FEB 19 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING. * WINDS: SOUTHWEST WINDS AROUND 20 KNOTS WITH HIGHER GUSTS WILL RESULT IN CHOPPY CONDITIONS ON LAKE OKEECHOBEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
3 follow-up statements
135 WHUS72 KMFL 191921 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 221 PM EST SUN FEB 19 2012 AMZ610-200330- /O.EXT.KMFL.SC.Y.0009.000000T0000Z-120220T1000Z/ LAKE OKEECHOBEE- 221 PM EST SUN FEB 19 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST MONDAY... * WINDS: SOUTHWEST WINDS AROUND 20 KNOTS WITH HIGHER GUSTS WILL RESULT IN CHOPPY CONDITIONS ON LAKE OKEECHOBEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ650-670-200330- /O.CON.KMFL.SC.Y.0009.000000T0000Z-120220T1000Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- 221 PM EST SUN FEB 19 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... * WINDS AND SEAS: WINDS WILL BE AROUND 20 KNOTS LATE THIS AFTERNOON THROUGH TONIGHT. SEAS WILL BUILD UP TO 5 FEET IN THE GULF STREAM TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
668 WHUS72 KMFL 192056 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 356 PM EST SUN FEB 19 2012 GMZ656-676-201000- /O.EXA.KMFL.SC.Y.0009.000000T0000Z-120220T1000Z/ COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 356 PM EST SUN FEB 19 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST MONDAY. * WINDS AND SEAS: SOUTHWEST WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS WILL SHIFT TO THE NORTHWEST THIS EVENING AND REMAIN IN THE MODERATE RANGE. THIS COMBINED WITH SEAS BUILDING INTO THE 5 TO 7 FOOT RANGE WILL BE EXPECTED THROUGH TONIGHT AND INTO EARLY MONDAY BEFORE SUBSIDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND OR SEVEN FOOT SEAS ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ610-650-670-201000- /O.CON.KMFL.SC.Y.0009.000000T0000Z-120220T1000Z/ LAKE OKEECHOBEE- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- 356 PM EST SUN FEB 19 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... * WINDS AND SEAS: SOUTHWEST WINDS AROUND 20 KNOTS WITH HIGHER GUSTS WILL SHIFT TO THE NORTHWEST TONIGHT AND REMAIN IN THE AROUND ADVISORY LEVELS. THIS COMBINED WITH SEAS BUILDING INTO THE 5 TO 7 FOOT RANGE WILL BE EXPECTED THROUGH TONIGHT AND INTO EARLY MONDAY BEFORE SUBSIDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
478 WHUS72 KMFL 200942 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 442 AM EST MON FEB 20 2012 AMZ610-650-670-GMZ656-676-201045- /O.EXP.KMFL.SC.Y.0009.000000T0000Z-120220T1000Z/ LAKE OKEECHOBEE- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 442 AM EST MON FEB 20 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 AM EST EARLY THIS MORNING... * WINDS AND SEAS: WINDS WILL CONTINUE TO SUBSIDE TODAY...PREVAILING AT 12 TO 16 KNOTS THIS MORNING. SEAS WILL REMAIN NEAR 3 TO 5 FEET. $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 19, 3:49 AM EST, 10 minutes earlier.
Area forecast discussion, Feb 19, 3:49 AM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
349 AM EST SUN FEB 19 2012
.DISCUSSION...THE EARLY MORNING SURFACE ANALYSIS SHOWS LOW PRESSURE
AND A TRAILING COLD FRONT IN THE NORTHERN GULF OF MEXICO WHILE A
WARM FRONT IS PUSHING NORTH ACROSS GEORGIA AND ALABAMA. SURFACE
HIGH PRESSURE REMAINS OVER THE WESTERN ATLANTIC. LIGHT SOUTHERLY
FLOW HAS BECOME ESTABLISHED UNDER THE REGIME WITH JUST A FEW
PATCHY AREAS OF FOG ACROSS THE INTERIOR. WIDESPREAD FOG FORMATION
OR VISIBILITY RESTRICTIONS ARE NOT ANTICIPATED, ESPECIALLY SINCE
WINDS ARE ALREADY INDICATING A SLIGHT INCREASE IN SPEEDS.
SOUTHWESTERLY FLOW WILL INCREASE MORE MARKEDLY BY MIDDAY AHEAD OF
THE AFOREMENTIONED COLD FRONT. WARM AIR ADVECTION ALONG WITH
AMPLE SUNSHINE WILL RESULT IN A VERY WARM DAY WITH POSSIBLE
RECORD HIGHS ALONG THE EAST COAST WHERE AFTERNOON READINGS WILL
PEAK IN THE MID AND UPPER 80S (FORECAST AND RECORD HIGHS ARE
PROVIDED IN THE CLIMATE SECTION BELOW). TEMPERATURES WILL ALSO
REACH THE MID 80S ACROSS INTERIOR SECTIONS, WHILE GENERALLY
PEAKING AROUND 80 ALONG THE SOUTHWEST COAST.
THE UPSTREAM MID LEVEL VORTICITY FIELD AND DIVERGENCE ALOFT ARE
NOT THAT IMPRESSIVE AND MOISTURE LEVELS ARE ALSO QUITE MEAGER. SO
WHILE STRONG THUNDERSTORMS ARE POSSIBLE OVER NORTHERN PORTIONS OF
THE STATE, WE EXPECT LITTLE CONVECTION TO SURVIVE ITS JOURNEY
INTO SOUTH FLORIDA. NEARLY ALL OF THE SHORT TERM GUIDANCE,
INCLUDING WRF SIMULATED RADAR REFLECTIVITY, INDICATE THAT ANY SHOWER
OR THUNDERSTORM ACTIVITY WILL QUICKLY DISSIPATE AS IT APPROACHES
THE LAKE OKEECHOBEE REGION BETWEEN 18Z-21Z. WE WILL STILL CARRY
SLIGHT CHANCE POPS (20 PERCENT) ACROSS THE ENTIRE CWA THIS
AFTERNOON AND EARLY EVENING AS LOW LEVEL CONVERGENCE AND BOUNDARY
LAYER INSTABILITY COULD TRIGGER AT LEAST A FEW SHOWERS. THE
MENTION OF THUNDER WILL BE LIMITED TO ABOUT THE NORTHERN THIRD OF
THE REGION.
THE COLD FRONT WILL EXIT MAINLAND SOUTH FLORIDA LATE TONIGHT WITH
A PROGRESSIVE PATTERN RETURNING IN ITS WAKE. HIGH PRESSURE WILL
BUILD TOWARD THE REGION MONDAY WITH DRIER CONDITIONS AND LOWER
HUMIDITIES. NEAR OR SLIGHTLY BELOW NORMAL TEMPERATURES ON MONDAY
WILL BE SHORT-LIVED AS THE HIGH SHIFTS INTO THE WESTERN ATLANTIC
ON TUESDAY WITH TEMPERATURES ONCE AGAIN BECOMING SLIGHTLY ABOVE
NORMAL FOR THE MID WEEK PERIOD. THE NEXT COLD FRONT MAY APPROACH
THE REGION LATE THURSDAY INTO EARLY FRIDAY, ALTHOUGH TIMING
DIFFERENCES EXIST AMONG THE MODELS. LIKE THE CURRENT SYSTEM, IT
APPEARS THE FRONT WILL LOSE MUCH OF ITS UPPER LEVEL SUPPORT AND
MOISTURE AS IT NEARS THE LOCAL AREA, SO THE PROSPECT OF
SIGNIFICANT OR APPRECIABLE RAINFALL APPEARS QUITE LOW THROUGH THE
WEEK. HOWEVER, THE GFS SUGGESTS THE FRONT MAY WEAKEN AND MEANDER
ACROSS THE REGION FRIDAY THROUGH SUNDAY. FORECAST CONFIDENCE IS
RATHER LOW FOR THIS PERIOD.
&&
.AVIATION...06Z ISSUANCE...KEPT SAME LOGIC FROM PREVIOUS TAFS. HIGH
PRESSURE WILL MOVE SOUTH INTO THE FLORIDA STRAITS AS A LOW
PRESSURE SYSTEM CONTINUES MOVING EAST INTO SE US. FOG DEVELOPMENT
COULD BE EXPECTED TOWARDS THE MORNING MAINLY ACROSS THE WEST
COAST...AS WINDS BECOME LIGHT AND MOISTURE CONTENT REMAINS HIGH.
FOR THIS REASON...KEPT MVFR CEILINGS STARTING AT 19/08Z. SE FLOW
WILL SHIFT TO SW BY 19/13Z AT ALL TERMINALS...INCREASING IN SPEED
RAPIDLY AS THE FRONTAL BOUNDARY APPROACHES. VCSH ARE EXPECTED AT
ALL TERMINALS AT AROUND 19/16-17Z.
&&
.MARINE...WINDS WILL STEADILY INCREASE TODAY AHEAD OF A COLD
FRONT AND AT LEAST MARGINALLY MEET ADVISORY CRITERIA (20 KNOTS)
OVER THE LAKE AND PALM BEACH WATERS AS EARLY AS LATE MORNING. WE
ISSUED A SMALL CRAFT ADVISORY FOR THESE AREAS, ESPECIALLY SINCE
FREQUENT GUSTS ARE LIKELY DURING THE AFTERNOON. ELSEWHERE,
EXERCISE CAUTION STATEMENTS ARE WARRANTED AS WINDS WILL INCREASE
TO 15 TO 20 KNOTS AND REMAIN NEAR THOSE SPEEDS THROUGH TONIGHT.
SEAS WILL ALSO BUILD, BUT WILL LIKELY NOT EXCEED 6 FEET IN EITHER
THE GULF OR ATLANTIC WATERS. A SWELL OF 2-4 FEET MAY ARRIVE IN
THE PALM BEACH WATERS LATE TUESDAY WHICH WOULD WORK TO KEEP SEAS
ELEVATED THROUGH THE MID WEEK PERIOD.
&&
.FIRE WEATHER...A DRIER AIR MASS WILL OVERTAKE THE REGION ON
MONDAY WITH LOWER RELATIVE HUMIDITIES, PERHAPS FALLING TO AROUND
35 PERCENT OVER THE NORTHWEST INTERIOR. MOISTURE LEVELS WILL
BEGIN TO MODERATE ON TUESDAY AS AN EASTERLY FLOW BECOMES
ESTABLISHED.
&&
.CLIMATE...
THE FORECAST HIGHS FOR TODAY AND THE RECORDS FOR THE DATE ARE
LISTED BELOW:
MIAMI.............87 (RECORD 86 SET IN 1988)
WEST PALM BEACH...86 (RECORD 86 SET IN 1992)
FORT LAUDERDALE...87 (RECORD 89 SET IN 1926)
MIAMI BEACH.......84 (RECORD 88 SET IN 1959)
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 86 59 73 60 / 20 10 - -
FORT LAUDERDALE 87 62 76 64 / 20 10 - -
MIAMI 87 63 76 62 / 20 10 - -
NAPLES 81 60 76 56 / 20 10 - -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 5 AM EST MONDAY
FOR COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH,
FL OUT 20 NM-WATERS FROM JUPITER INLET TO DEERFIELD BEACH,
FL EXTENDING FROM 20 NM TO 60 NM.
SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 7 PM EST THIS
EVENING FOR LAKE OKEECHOBEE.
GM...NONE.
&&
DISCUSSION/MARINE/FIRE...14/MJB
AVIATION/RADAR...17/ERAHazardous weather outlook, Feb 19, 3:41 AM EST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 341 AM EST SUN FEB 19 2012 AMZ610-630-FLZ063-066>075-168-172>174-200000- LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH- METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD- METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 341 AM EST SUN FEB 19 2012 ...SLIGHT RISK RIP CURRENT GULF WATERS... ...ISOLATED THUNDERSTORMS LAKE OKEECHOBEE AREA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: SOUTHWEST WINDS OF 15 TO 20 KNOTS ACROSS THE LOCAL GULF WATERS WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS ALONG THE WEST COAST BEACHES TODAY. THUNDERSTORMS: ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS THE LAKE OKEECHOBEE AREA. OCCASIONAL LIGHTNING STRIKES AND GUSTY WINDS TO AROUND 25 MPH WILL BE THE MAJOR THREATS. WIND: WINDS WILL SHIFT TO SOUTHWEST THIS MORNING, GUSTING TO AROUND 25 KTS ACROSS THE LAKE OKEECHOBEE AND THE PALM BEACH WATERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE RISK OF RIP CURRENTS WILL INCREASE ALONG THE EAST COAST BEACHES LATE MONDAY THROUGH AT LEAST WEDNESDAY AS WINDS BECOME EASTERLY AND INCREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.